The Michigan Mathematical Journal

Smooth Rational Curves on Singular Rational Surfaces

Ziquan Zhuang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We classify all complex surfaces with quotient singularities that do not contain any smooth rational curves under the assumption that the canonical divisor of the surface is not pseudo-effective. As a corollary, we show that if X is a log del Pezzo surface such that, for every closed point pX, there is a smooth curve (locally analytically) passing through p, then X contains at least one smooth rational curve.

Article information

Source
Michigan Math. J., Volume 67, Issue 1 (2018), 83-98.

Dates
Received: 8 August 2016
Revised: 25 January 2017
First available in Project Euclid: 24 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1508810820

Digital Object Identifier
doi:10.1307/mmj/1508810820

Mathematical Reviews number (MathSciNet)
MR3770854

Zentralblatt MATH identifier
06965590

Subjects
Primary: 14M22: Rationally connected varieties
Secondary: 14J26: Rational and ruled surfaces

Citation

Zhuang, Ziquan. Smooth Rational Curves on Singular Rational Surfaces. Michigan Math. J. 67 (2018), no. 1, 83--98. doi:10.1307/mmj/1508810820. https://projecteuclid.org/euclid.mmj/1508810820


Export citation

References

  • [Art66] M. Artin, On isolated rational singularities of surfaces, Amer. J. Math. 88 (1966), 129–136.
  • [Bri68] E. Brieskorn, Rationale Singularitäten komplexer Flächen, Invent. Math. 4 (1967/1968), 336–358.
  • [Dur79] A. H. Durfee, Fifteen characterizations of rational double points and simple critical points, Enseign. Math. (2) 25 (1979), no. 1–2, 131–163.
  • [GSLJ94] G. Gonzalez-Sprinberg and M. Lejeune-Jalabert, Courbes lisses sur les singularités de surface, C. R. Math. Acad. Sci. Paris, Sér. I 318 (1994), no. 7, 653–656.
  • [Har77] R. Hartshorne, Algebraic geometry, Grad. Texts in Math., 52, Springer-Verlag, New York–Heidelberg, 1977.
  • [KM99] S. Keel and J. McKernan, Rational curves on quasi-projective surfaces, Mem. Amer. Math. Soc. 140 (669), viii+153, 1999.
  • [KT09] H. Kojima and T. Takahashi, Notes on minimal compactifications of the affine plane, Ann. Mat. Pura Appl. (4) 188 (2009), no. 1, 153–169.
  • [Kol96] J. Kollár, Rational curves on algebraic varieties, Ergeb. Math. Grenzgeb. (3), 32, Springer-Verlag, Berlin, 1996.
  • [Kol13] J. Kollár, Singularities of the minimal model program, Cambridge Tracts in Math., 200, Cambridge University Press, Cambridge, 2013, With a collaboration of Sándor Kovács.
  • [KM98] J. Kollár and S. Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Math., 134, Cambridge University Press, Cambridge, 1998, With the collaboration of C. H. Clemens and A. Corti. Translated from the 1998 Japanese original.
  • [MZ88] M. Miyanishi and D.-Q. Zhang, Gorenstein log del Pezzo surfaces of rank one, J. Algebra 118 (1988), no. 1, 63–84.
  • [Sak85] F. Sakai, The structure of normal surfaces, Duke Math. J. 52 (1985), no. 3, 627–648.
  • [Sak87] F. Sakai, Classification of normal surfaces, Algebraic geometry, Bowdoin, 1985, Brunswick, Maine, 1985, Proc. Sympos. Pure Math., 46, pp. 451–465, Amer. Math. Soc., Providence, RI, 1987.
  • [Zha88] D.-Q. Zhang, Logarithmic del Pezzo surfaces of rank one with contractible boundaries, Osaka J. Math. 25 (1988), no. 2, 461–497.